MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB063902A
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient underwent treatment for a splenic artery aneurysm.Access was from the artery via the radial approach from the wrist.A 6fr terumo radial sheath was used to advance a reduced profile gore® viabahn® vbx balloon expandable endoprosthesis (vbx device/stent) over a supra core guidewire.It was reported that during the procedure, physician encountered difficulty deploying a 6mm x 39mm vbx device/stent due to the patient's tortuous anatomy.The physician-maintained pressure at the nominal level for about 20 seconds before slowly deflating the balloon.When pushed forward, the balloon separated from the vbx device/stent.The catheter was then pulled back with some force, causing the sheath to advance forward.Initially, imaging appeared normal; however, a second image from a different angle revealed bleeding between the vbx device/stent and the sheath, suggesting a possible perforation.The physician suspected the bleeding may have been caused by the forceful retraction of the delivery catheter due to patient's tortuous anatomy.Reportedly, the stiction had already been resolved prior to the perforation.After the delivery catheter with balloon were removed, two additional 6mm x 29mm vbx devices were implanted to cover the perforation.The procedure concluded with a good outcome.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code b20: device remains implanted, and no images were provided; therefore, direct product analysis was not possible.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Engineering evaluation: the reported complaint could not be independently confirmed because no product nor images enabling direct assessment of product performance were returned for evaluation.Therefore, an independent assessment of product performance could not be conducted.As reported, the physician encountered difficulty deploying the device due to the patient¿s tortuous anatomy; therefore, the cause for this reported failure mode can be attributed to the patient condition.There was reported difficulty with the balloon separating from the fully deployed stent, however it separated after pushing the catheter forward; the cause for this reported failure mode could not be established with the available information.During attempted withdrawal, it was reported that the physician retracted the catheter with excessive force due to the patient¿s tortuous anatomy, which was thought to have caused a possible vessel perforation; therefore, the cause for this reported failure mode can also be attributed to the patient condition.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jazmin dela rosa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21613116
Report Number2017233-2025-05941
Device Sequence Number18030848
Product Code PRL
UDI-Device Identifier00733132658442
UDI-Public(01)00733132658442(17)270721
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXB063902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Initial Report FDA Received Date03/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale